MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Embolism/Embolus (4438)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: occupation: requested, unknown.The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Terumo medical received an fda medwatch report # (b)(4).The event description states that the sheath fractured while inside the femoral artery.The attending physician managed to snare the sheath, though the cause of the breakage was unclear.Diagnosis: successful deployment of the planned pfo closure device.The procedure was complicated by a severed 6 french sheath that had embolized to the left pulmonary artery, which was eventually retrieved using a 7 french snare.The procedure was initially intended as a planned patent foramen ovale (pfo) closure due to acute cerebrovascular accident (cva) with a likely paradoxical embolism.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide additional information in section b5 and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The likely root cause is the patient's health conditions contributed to the sheath separation.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).
 
Event or Problem Description
Additional information was received on 07 may 2024: the procedure has been completed successfully.The broken-off sheath was retrieved and removed.The patient's condition is stable.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key19294416
Report Number1118880-2024-00058
Device Sequence Number8739837
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot Number0000410484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7 FRENCH SNARE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight138 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American